Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Mar 16, 2016, 10:14 AM CDT for Clinton County, Scott County, Iowa. It took effect at Mar 16, 2016, 11:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2016, 10:14 AM CDT (15:14 UTC)
- In effect from
- Mar 16, 2016, 11:00 PM CDT
- Expired
- Mar 19, 2016, 11:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 10.41 ft at Mar 16, 2016, 11:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
319
WGUS43 KDVN 161514
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 AM CDT WED MAR 16 2016
.Several rounds of showers and thunderstorms brought significant rainfall
amounts between 1 to 1.5 inches to far east central Iowa over the past
24 hours.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-170314-
/O.NEW.KDVN.FL.W.0005.160317T0400Z-160320T0400Z/
/DEWI4.1.ER.160317T0400Z.160317T1800Z.160318T1600Z.NO/
1014 AM CDT WED MAR 16 2016
...Flood Warning in effect until Friday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Wapsipinicon River near De Witt 4S.
* Until Friday morning.
* At 9:30 AM Wednesday the stage was 9.9 feet...and rising.
* Flood stage is 11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue
rising to 11.4 feet Thursday. Fall below flood stage Friday
morning.
* Impact...At 11.5 feet...Water affects homes along old U.S. Highway
61. The river is bank full in most areas.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$3 follow-up statements
402
WGUS83 KDVN 170118
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT WED MAR 16 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-171718-
/O.EXT.KDVN.FL.W.0005.160317T1400Z-160320T0000Z/
/DEWI4.1.ER.160317T1400Z.160318T0000Z.160318T1200Z.NO/
818 PM CDT WED MAR 16 2016
...Flood Warning now in effect until Friday morning...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until Friday morning.
* At 7:30 PM Wednesday the stage was 10.4 feet...and rising.
* Flood stage is 11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage Thursday morning...and continue
rising to 11.3 feet Thursday evening. Fall below flood stage
Friday morning.
* Impact...At 11.0 feet...water affects County Road E63 north of the
river near Toronto and affects the lowest roads in Buena Vista.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$790
WGUS83 KDVN 170851
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 AM CDT THU MAR 17 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-180051-
/O.CON.KDVN.FL.W.0005.160317T1400Z-160320T0000Z/
/DEWI4.1.ER.160317T1400Z.160318T0000Z.160318T1200Z.NO/
351 AM CDT THU MAR 17 2016
...Flood Warning remains in effect until Friday morning...
The Flood Warning continues for
The Wapsipinicon River near De Witt 4S.
* Until Friday morning.
* At 3:30 AM Thursday the stage was 10.4 feet...and steady.
* Flood stage is 11 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this morning...and continue
rising to 11.3 feet this evening. Fall below flood stage Friday
morning.
* Impact...At 11.0 feet...Water affects County Road E63 north of the
river near Toronto and affects the lowest roads in Buena Vista.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$
Haase773
WGUS83 KDVN 171216
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 AM CDT THU MAR 17 2016
.The Flood Warning for the Wapsipinicon River near De Witt has
been cancelled. The river crested below flood stage overnight
and minor flooding is no longer expected.
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC045-163-171246-
/O.CAN.KDVN.FL.W.0005.000000T0000Z-160320T0000Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
716 AM CDT THU MAR 17 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Wapsipinicon River near De Witt 4S.
* At 6:30 AM Thursday the stage was 10.3 feet...and falling.
* Flood stage is 11 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Crested below flood stage at 10.4 feet early Thursday
morning. Fall to 9.9 feet Friday morning.
* Impact...At 10.0 feet...Water affects a few residences along the
river.
&&
LAT...LON 4200 9090 4185 9090 4171 9080 4169 9035
4177 9033 4184 9071
$$
RP KinneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 16, 7:28 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 16, 7:28 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
728 AM CDT WED MAR 16 2016
...AVIATION UPDATE...
.SYNOPSIS...
ISSUED AT 242 AM CDT WED MAR 16 2016
LIGHT TO MODERATE SHOWERS CONTINUED NORTH OF INTERSTATE 80 DURING
THE EARLY MORNING HOURS. A WEST TO SOUTHWEST WIND CONTINUED TO
INCREASE IN THE WAKE OF A STRENGTHENING SURFACE LOW THAT MOVED
INTO SOUTHERN WISCONSIN. SOME LOCATIONS ALONG THE HIGHWAY 20
CORRIDOR WERE ALREADY GUSTING AROUND 40 MPH. EARLY MORNING
TEMPERATURES WERE MAINLY IN THE 45 TO 50 DEGREE RANGE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 242 AM CDT WED MAR 16 2016
THE MAIN ISSUES IN THE SHORT TERM PERIOD ARE THE VERY STRONG
WINDS DEVELOPING TODAY...AND THE POTENTIAL FOR SOME FIRE WEATHER
CONCERNS.
IN THE NEAR TERM...HIGH RESOLUTION MODEL ARE IN AGREEMENT IN
LIFTING THE LINGERING SHOWERS NORTH OUT OF THE FORECAST AREA NEAR
OR SHORTLY AFTER 12Z. DRY CONDITIONS THEN EXPECTED DURING THE LATE
MORNING AND EARLY AFTERNOON. SOME WEAK ENERGY ROTATING AROUND THE
UPPER LOW COULD SUPPORT A FEW SHOWERS ALONG HIGHWAY 20 DURING THE
LATE AFTERNOON AND EVENING.
DID NOT MAKE ANY CHANGES TO THE ONGOING WIND HEADLINES...WITH A
HIGH WIND WARNING ALONG AND NORTH OF HIGHWAY 30...AND A WIND
ADVISORY SOUTH OF HIGHWAY 30...BOTH STARTING AT 12Z. LOW LEVEL
WIND FIELDS DO NOT LOOK QUITE AS STRONG AS YESTERDAY...BUT STILL
EXPECTING 50-60KTS AT THE TOP OF THE MIXED LAYER. A FEW GUSTS TO
60 MPH AND POSSIBLY A BIT HIGHER ARE A GOOD BET ACROSS THE NORTH.
THE WINDS WILL DROP OFF BELOW ADVISORY/WARNING CRITERIA BY EARLY
EVENING.
TURNING TO THE FIRE WEATHER CONCERNS...THE STRONG WINDS COULD
RESULT IN A VERY HIGH FIRE DANGER TODAY...BUT THIS IS CONTINGENT
ON THE FUELS DRYING OUT FROM THE RECENT RAIN. MOST AREAS HAVE
PICKED UP SUBSTANTIAL RAIN OVER THE PAST FEW DAYS...AND IT MAY BE
DIFFICULT TO DRY THE FUELS ENOUGH TO POSE A THREAT FOR
UNCONTROLLED FIRES. THE THREAT WOULD BE HIGHER SOUTH OF INTERSTATE
80...WHERE AFTERNOON RELATIVE HUMIDITY SHOULD BE AROUND 30 TO 35
PERCENT.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 242 AM CDT WED MAR 16 2016
FORECAST FOCUS ON NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND WITH
LITTLE IF ANY PRECIPITATION. SOUTHWEST FLOW RETURNS NEXT WEEK ALONG
WITH A MORE ACTIVE PATTERN.
THURSDAY...STORM SYSTEM IN THE GREAT LAKES REGION WILL CONTINUE TO
SLOWLY FILL AS THE DAY PROGRESSES. TIGHT GRADIENT ASSOCIATED WITH
THE CIRCULATION AROUND THE CLOSED LOW WILL MAKE FOR A WINDY DAY.
850 HPA WINDS WILL BE IN THE 30-40 KNOT RANGE BUT CLOUDS WILL LIMIT
SOME OF THE MIXING. THEREFORE...EXPECT WEST TO NORTHWEST WINDS TO
GUST TO 30 TO 35 MPH...POSSIBLY TO 40 MPH AT SOME LOCATIONS.
HOWEVER...THIS LOOKS TO BE BELOW WIND ADVISORY CRITERIA BUT LATER
SHIFTS CAN MONITOR. THIS SHOULD BE A COOLER DAY WITH MAXIMUM
TEMPERATURES RANGING FROM THE MID 40S ALONG HIGHWAY 20 TO THE MID
50S FAR SOUTH.
FRIDAY THROUGH SUNDAY...MODELS SIMILAR IN DROPPING AN UPPER LEVEL
TROUGH ACROSS THE AREA IN THE NORTHWEST FLOW BUT MOISTURE WILL BE
LIMITED. LOW CONFIDENCE IN THE TIMING/STRENGTH...PRECIPITATION TYPE
AND QPF AMOUNTS. FOR NOW WILL CONTINUE WITH SMALL POPS. HOWEVER...WE
HAVE HIGH CONFIDENCE THAT TEMPERATURES WILL RUN NEAR TO A BIT BELOW
NORMAL FOR THIS TIME OF YEAR...WITH HIGHS IN THE 40S AND LOWS IN THE
MID 20S TO LOWER 30S.
NEXT WEEK...MAJOR PATTERN CHANGE AGAIN TO A DEEP TROUGH IN THE WEST
WITH A SOUTHWEST FLOW AND GRADUALLY RETURNING GULF MOISTURE AND
WARMER TEMPERATURES. THIS LOOKS TO BE A MORE ACTIVE PERIOD BUT TOO
FAR OUT FOR ANY DETAILS.
HAASE
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 719 AM CDT WED MAR 16 2016
EXPECT VFR CONDITIONS THROUGH THE PERIOD WITH THE MAIN CONCERN
BEING STRONG WINDS. GUSTS OF 40 KTS OR HIGHER EXPECTED FROM LATE
MORNING INTO THE LATE AFTERNOON AT KDBQ/KCID/KMLI. WINDS WILL
DIMINISH UNDER 15 KTS THIS EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CEDAR-DES MOINES-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...RP KINNEY
SHORT TERM...RP KINNEY
LONG TERM...HAASE
AVIATION...RP KINNEYHazardous weather outlook, Mar 16, 4:15 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT WED MAR 16 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 415 AM CDT WED MAR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL BE SUSTAINED AROUND 40 MPH TODAY...WITH GUSTS OF 55 TO 60 MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING IS IN EFFECT TODAY FOR THESE AREAS. SOUTH OF HIGHWAY 30...A WIND ADVISORY IS IN EFFECT TODAY FOR SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH. RECENT HEAVY RAIN MAY MAKE IF DIFFICULT FOR FUELS TO DRY OUT TODAY. HOWEVER...IF A FIRE MANAGES TO START...THE STRONG WINDS WOULD RESULT IN RAPID FIRE SPREAD. THE THREAT WOULD BE HIGHER SOUTH OF INTERSTATE 80...WHERE AFTERNOON RELATIVE HUMIDITY SHOULD BE AROUND 30 TO 35 PERCENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH ORIENTED ROADS. THERE IS POTENTIAL FOR THE RAPID SPREAD OF FIRES THURSDAY AFTERNOON...ESPECIALLY SOUTH OF INTERSTATE 80...WHERE RELATIVE HUMIDITY WILL DROP TO 35 TO 40 PERCENT IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. RP KINNEY/HAASE
In the hours before
Local storm report, Mar 16, 9:58 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 AM CDT WED MAR 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 NW MAQUOKETA 42.10N 90.71W
03/15/2016 E1.00 INCH JACKSON IA PUBLIC
GROUND COVERED BY AN INCH OF HAIL.
&&
BROOKSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:11 PM CDT | Tornado Warning | DVN | Scott | 49 min |
| Mar 15, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 45 min |
| Mar 15, 7:31 PM CDT | Tornado Warning | DVN | Clinton, Scott | 44 min |
| Mar 15, 7:38 PM CDT | Tornado Warning | DVN | Clinton | 37 min |
| Mar 15, 8:00 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 19 min |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.